# SDR 98ZZZX835

- Difficulty date: February 9, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4581T
- Make and model: Piper PA-34-200
- Aircraft serial: 347250139
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Trunnion
- Part number: 9572300
- Condition: Failed
- Location: Nlg Strut
- Part time: 9,800 hours
- Stage of operation: LD
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

TRUNNION BROKE AT UPPER RIGHT ATTACH/PIVOT AREA AS A RESULT FROM HARD LANDING.  TRUNNION MAY HAVE HAD SMALL CRACK AT WELD AREA PRIOR TO HARD LANDING.  SUBMITTER RECOMMENDED REMOVING PAINT FROM BOTH UPPER TRUNNION AREAS (ESPECIALLY AROUND WELDS) AND INSPECT WITH HIGH POWER GLASS EACH 50 HOURS.  CAUSED COMPLETE NOSE GEAR COLLAPSE AND PROPELLER STRIKES.
